Locals thank fire firefighters with home-made signs erected on roads
Kildare Fire Service is continuing to manage a significant bog and forest fire in north west Kildare.
The scene of the fire is adjacent to Hortlands, Donadea.
Air Corps helicopters have dumped thousands of tonnes of water in 'Bambi buckets'.
The scene of the fire is close to the Irish Industrial Explosives plant at nearby Clonagh.
Firefighting has been ongoing since last week.
Kildare Co Council said that bog fires are extremely difficult to extinguish, and the current dry and sunny weather conditions are not favourable.
Kildare Fire Service is receiving significant support from local farmers who are providing their expertise and machinery to support firefighting efforts.
Coillte has also organised helicopter support to provide water drops onto the forestry areas.
The fire is near to the Irish Industrial Explosives site near Enfield and Council officials are monitoring the site on an ongoing basis in conjunction with the operator.
The Council said there is no immediate risk to the site from the fire and crews will continue to be vigilant.
A Council spokesperson added: "Some concerns have been raised locally about the Fire Service not being on the bog at night. Bogs are dangerous places especially in fire conditions.
"For their safety our firefighters do not actively firefight on bogs during darkness.
"If residents are concerned about their properties during darkness, they should call 999 or 112 and we will respond to protect life and property."
The Council also issued general health advice to local residents to stay out of the smoke if possible.
A spokesperson added: "Smoke is an irritant and can make your eyes and throat sore. Provided there is no risk from the fire itself, staying indoors with doors and windows closed can give a good level of protection.
"Some people may be sensitive to the effects of smoke. Those with existing heart or lung disease (including asthma), young children and the elderly may experience symptoms.
"If you are experiencing symptoms, reduce your level of activity, take your medications as appropriate and seek medical advice."